Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243866] of Jonathan C. Mattingly


Papers Published

  1. Mattingly, JC; Suidan, TM; Vanden-Eijnden, E, Anomalous dissipation in a stochastically forced infinite-dimensional system of coupled oscillators, Journal of Statistical Physics, vol. 128 no. 5 (2007), pp. 1145-1152, ISSN 0022-4715 [MR2348788], [math-ph/0607047], [doi]
    (last updated on 2018/10/18)

    We study a system of stochastically forced infinite-dimensional coupled harmonic oscillators. Although this system formally conserves energy and is not explicitly dissipative, we show that it has a nontrivial invariant probability measure. This phenomenon, which has no finite dimensional equivalent, is due to the appearance of some anomalous dissipation mechanism which transports energy to infinity. This prevents the energy from building up locally and allows the system to converge to the invariant measure. The invariant measure is constructed explicitly and some of its properties are analyzed. © 2007 Springer Science+Business Media, LLC.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320